Skip to main content
×
Home
    • Aa
    • Aa
  • Access
  • Cited by 18
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Cavalieri, Renzo Markwig, Hannah and Ranganathan, Dhruv 2016. Tropicalizing the space of admissible covers. Mathematische Annalen, Vol. 364, Issue. 3-4, p. 1275.


    Gross, Andreas 2016. Correspondence theorems via tropicalizations of moduli spaces. Communications in Contemporary Mathematics, Vol. 18, Issue. 03, p. 1550043.


    Buchholz, Arne and Markwig, Hannah 2015. Tropical covers of curves and their moduli spaces. Communications in Contemporary Mathematics, Vol. 17, Issue. 01, p. 1350045.


    Yu, Tony Yue 2015. Tropicalization of the moduli space of stable maps. Mathematische Zeitschrift, Vol. 281, Issue. 3-4, p. 1035.


    Hampe, Simon 2014. a-tint: A polymake extension for algorithmic tropical intersection theory. European Journal of Combinatorics, Vol. 36, p. 579.


    Speyer, David 2014. Parameterizing tropical curves, I: Curves of genus zero and one. Algebra & Number Theory, Vol. 8, Issue. 4, p. 963.


    Bertram, Aaron Cavalieri, Renzo and Markwig, Hannah 2013. Polynomiality, wall crossings and tropical geometry of rational double Hurwitz cycles. Journal of Combinatorial Theory, Series A, Vol. 120, Issue. 7, p. 1604.


    Cooper, Benjamin 2013. Topological Field Theories and Harrison Homology. Letters in Mathematical Physics, Vol. 103, Issue. 4, p. 351.


    Gathmann, Andreas Markwig, Hannah and Schroeter, Franziska 2013. Broccoli curves and the tropical invariance of Welschinger numbers. Advances in Mathematics, Vol. 240, p. 520.


    Shaw, Kristin M. 2013. A Tropical Intersection Product in Matroidal Fans. SIAM Journal on Discrete Mathematics, Vol. 27, Issue. 1, p. 459.


    Allermann, Lars 2012. Chern classes of tropical vector bundles. Arkiv för Matematik, Vol. 50, Issue. 2, p. 237.


    Block, Florian Gathmann, Andreas and Markwig, Hannah 2012. Psi-floor diagrams and a Caporaso-Harris type recursion. Israel Journal of Mathematics, Vol. 191, Issue. 1, p. 405.


    Chan, Melody 2012. Combinatorics of the tropical Torelli map. Algebra & Number Theory, Vol. 6, Issue. 6, p. 1133.


    Katz, Eric 2012. Tropical intersection theory from toric varieties. Collectanea Mathematica, Vol. 63, Issue. 1, p. 29.


    Lim, C. M. Payne, S. and Potashnik, N. 2012. A Note on Brill-Noether Theory and Rank-Determining Sets for Metric Graphs. International Mathematics Research Notices,


    Brannetti, Silvia Melo, Margarida and Viviani, Filippo 2011. On the tropical Torelli map. Advances in Mathematics, Vol. 226, Issue. 3, p. 2546.


    Franz, Marina and Markwig, Hannah 2011. Tropical enumerative invariants of 𝔽0 and 𝔽2. Advances in Geometry, Vol. 11, Issue. 1,


    Römer, Tim and Schmitz, Kirsten 2010. Algebraic properties of generic tropical varieties. Algebra & Number Theory, Vol. 4, Issue. 4, p. 465.


    ×

Tropical fans and the moduli spaces of tropical curves

  • Andreas Gathmann (a1), Michael Kerber (a2) and Hannah Markwig (a3)
  • DOI: http://dx.doi.org/10.1112/S0010437X08003837
  • Published online: 01 January 2009
Abstract
Abstract

We give a rigorous definition of tropical fans (the ‘local building blocks for tropical varieties’) and their morphisms. For a morphism of tropical fans of the same dimension we show that the number of inverse images (counted with suitable tropical multiplicities) of a point in the target does not depend on the chosen point; a statement that can be viewed as one of the important first steps of tropical intersection theory. As an application we consider the moduli spaces of rational tropical curves (both abstract and in some ℝr) together with the evaluation and forgetful morphisms. Using our results this gives new, easy and unified proofs of various tropical independence statements, e.g. of the fact that the numbers of rational tropical curves (in any ℝr) through given points are independent of the points.

    • Send article to Kindle

      To send this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Tropical fans and the moduli spaces of tropical curves
      Your Kindle email address
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about sending content to Dropbox.

      Tropical fans and the moduli spaces of tropical curves
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about sending content to Google Drive.

      Tropical fans and the moduli spaces of tropical curves
      Available formats
      ×
Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]L. Billera , S. Holmes and K. Vogtmann , Geometry of the space of phylogenetic trees, Adv. Appl. Math. 27 (2001), 733767.

[2]T. Bogart , A. Jensen , D. Speyer , B. Sturmfels and R. Thomas , Computing tropical varieties, J. Symbolic Comput. 42 (2007), 5473.

[3]A. Gathmann and H. Markwig , The Caporaso–Harris formula and plane relative Gromov–Witten invariants in tropical geometry, Math. Ann. 338 (2007), 845868.

[4]A. Gathmann and H. Markwig , Kontsevich’s formula and the WDVV equations in tropical geometry, Adv. Math. 217 (2008), 537560.

[5]G. Mikhalkin , Enumerative tropical geometry in ℝ2, J. Amer. Math. Soc. 18 (2005), 313377.

[8]T. Nishinou and B. Siebert , Toric degenerations of toric varieties and tropical curves, Duke Math. J. 135 (2006), 151.

[10]D. Speyer and B. Sturmfels , The tropical Grassmannian, Adv. Geom. 4 (2004), 389411.

[11]B. Sturmfels and J. Tevelev , Elimination theory for tropical varieties, Math. Res. Lett. 15 (2008), 543562.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Compositio Mathematica
  • ISSN: 0010-437X
  • EISSN: 1570-5846
  • URL: /core/journals/compositio-mathematica
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords: